Skip to Content

What may cause creamy or kind of yellow eyes taking a drug cylert?

Responses (1)

DzooBaby 28 Oct 2013

Yellow eyes is usually indicative there is a problem with the liver-jaundice. Cylert was withdrawn from the US market because of high incidence of liver problems. Please stop the medication and consult your physician for liver tests. Here is the Black Box warning:
Because of its association with life threatening hepatic failure, Cylert should not ordinarily be considered as first line drug therapy for ADHD (see INDICATIONS AND USAGE). Because Cylert provides an observable symptomatic benefit, patients who fail to show substantial clinical benefit within 3 weeks of completing dose titration, should be withdrawn from Cylert therapy.

Since Cylert's marketing in 1975, 15 cases of acute hepatic failure have been reported to the FDA. While the absolute number of reported cases is not large, the rate of reporting ranges from 4 to 17 times the rate expected in the general population. This estimate may be conservative because of under reporting and because the long latency between initiation of Cylert treatment and the occurrence of hepatic failure may limit recognition of the association. If only a portion of actual cases were recognized and reported, the risk could be substantially higher.

Of the 15 cases reported as of December 1998, 12 resulted in death or liver transplantation, usually within four weeks of the onset of signs and symptoms of liver failure. The earliest onset of hepatic abnormalities occurred six months after initiation of Cylert. Although some reports described dark urine and nonspecific prodromal symptoms (e.g., anorexia, malaise, and gastrointestinal symptoms), in other reports it was not clear if any prodromal symptoms preceded the onset of jaundice.

Treatment with Cylert should be initiated only in individuals without liver disease and with normal baseline liver function tests. It is not clear if baseline and periodic liver function testing are predictive of these instances of acute liver failure; however it is generally believed that early detection of drug-induced hepatic injury along with immediate withdrawal of the suspect drug enhances the likelihood for recovery. Accordingly, the following liver monitoring program is recommended: Serum ALT (SGPT) levels should be determined at baseline, and every two weeks thereafter. If Cylert therapy is discontinued and then restarted, liver function test monitoring should be done at baseline and reinitiated at the frequency above.

Cylert should be discontinued if serum ALT (SGPT) is increased to a clinically significant level, or any increase ≥ 2 times the upper limit of normal, or if clinical signs and symptoms suggest liver failure (see PRECAUTIONS).

The physician who elects to use Cylert should obtain written informed consent from the patient prior to initiation of Cylert therapy (see PATIENT INFORMATION/CONSENT FORM).

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions